MAUDE Adverse Event Report: EXACTECH, INC. MDLR RV RMR STRT PLT TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MDLR RV RMR STRT PLT TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 321-25-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Event or Problem Description
It was reported that during surgical use the pin tip on the pilot tipped starter reamer (321-25-01) broke off the reamer and ended up in the patients wound.The surgeon finished the procedure and before closing used x-ray to locate the broken piece and remove it prior to closing the wound.The surgeon admitted that he may have contributed to the instrument breaking by leaning on it too hard when reaming.There was about a 10min delay to the procedure while locating and extracting the broken tip.No patient information available.No photos or x-rays provided.Product is returning.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken device reported was likely the result of applying a bending moment or excessive force to the reamer during use, which led to brittle fracture of the pilot tip feature.However, this cannot be confirmed as the device was not returned for evaluation and images were not provided.

Brand Name
MDLR RV RMR STRT PLT TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17500223
Report Number1038671-2023-01928
Device Sequence Number2394961
Product Code LXH
UDI-Device Identifier10885862087614
UDI-Public10885862087614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number321-25-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown